Siberian Mathematical Journal

, Volume 30, Issue 5, pp 712–722 | Cite as

Conformally flat structures on 3-manifolds: Existence problem

  • M. É. Kapovich
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature Cited

  1. 1.
    N. H. Kuiper, “On conformally-flat spaces in the large,” Ann. Math.,50, No. 4, 916–924 (1949).Google Scholar
  2. 2.
    R. S. Kulkarni, “On principle of uniformization,” J. Diff. Geom.,13 No. 1, 109–138 (1978).Google Scholar
  3. 3.
    J. A. Wolf, Spaces of Constant Curvature, Publish or Perish Inc., Boston (1974).Google Scholar
  4. 4.
    P. Scott, “The geometries of 3-manifolds,” Bull. London Math. Soc.,15, No. 56, 401–487 (1983).Google Scholar
  5. 5.
    J. Morgan, “On Thurston's uniformization theorem for three-dimensional manifolds,” in: The Smith Conjecture, Academic Press, New York-London (1984), pp. 37–125.Google Scholar
  6. 6.
    W. Thurston, “Hyperbolic structures on 3-manifolds. I: Deformations of acylindrical manifolds,” Ann. Math.,124, No. 2, 203–246 (1986).Google Scholar
  7. 7.
    W. Goldman, “Conformally flat manifolds with nilpotent holonomy,” Trans. Am. Math. Soc.,278, 573–583 (1983).Google Scholar
  8. 8.
    S. L. Krushkal, B. N. Apanasov, and N. A. Gusevskii, Kleinian Groups and Uniformization in Examples and Problems (Transl. of Math. Monographs,62), American Mathematical Society, Providence, R.I. (1986).Google Scholar
  9. 9.
    É. B. Vinberg and O. V. Shvartsman, “Discrete Groups of Motions of Spaces of Constant Curvature,” Itogi Nauki i Tekhn. VINITI, Sovr. Probl. Mat. Fundamental'nye Napravleniya,29, 147–259 (1988).Google Scholar
  10. 10.
    P. Orlik, Seifert Manifolds, Springer, Berlin (1972).Google Scholar
  11. 11.
    W. Jaco and P. Salen, Seifert Fibered Spaces in 3-Manifolds (Memoirs Am. Math. Soc.,220), American Mathematical Society, Providence, R.I. (1979).Google Scholar
  12. 12.
    K. Johannson, Homotopy Equivalences of 3-Manifolds with Boundaries, Springer, Berlin (1979).Google Scholar
  13. 13.
    B. Maskit, “On Poincaré's theorem for fundamental polygons,” Adv. Math.,7, No. 2, 219–230 (1971).Google Scholar
  14. 14.
    B. Maskit, “On Klein's combination theorem. III,” in: Advances in the Theory of Riemann Surfaces, Princeton, N.J. (1971), pp. 297–316.Google Scholar
  15. 15.
    S. L. Krushkal', B. N. Apanasov, and N. A. Gusevskii, Kleinian Groups and Uniformization in Examples and Problems [in Russian], Nauka, Novosibirsk (1981).Google Scholar
  16. 16.
    M. Gromov, B. Lawson, and W. Thurston, “Hyperbolic 4-manifolds and conformally flat 3-manifolds,” Preprint/IHES (1987).Google Scholar
  17. 17.
    Yu. G. Reshetnyak, Three-Dimensional Maps with Bounded Distortion [in Russian], Nauka, Novosibirsk (1982).Google Scholar
  18. 18.
    P. Tukkia, “A quasiconformal group not isomorphic to a Möbius group,” Ann. Acad. Sci. Fenn. Ser. A. I,6, 149–160 (1981).Google Scholar
  19. 19.
    M. Freedman and R. Scora, “Strange actions of groups on spheres,” J. Diff. Geom.,25, No. 1, 75–98 (1987).Google Scholar
  20. 20.
    G. Martin, “Discrete quasiconformal groups that are not the quasiconformal conjugates of Möbius groups,” Ann. Acad. Sci. Fenn. Ser. A. I,11, 179–202 (1987).Google Scholar
  21. 21.
    F. Gehring and B. Palka, “Quasiconformally homogeneous domains, J. Anal. Math.,30, 172–199 (1976).Google Scholar
  22. 22.
    B. Maskit, “Self-maps of Kleinian groups,” Am. J. Math.,93, No. 3, 840–856 (1971).Google Scholar
  23. 23.
    L. Bers, “On moduli of Kleinian groups,” Usp. Mat. Nauk,29, No. 2, 86–102 (1974).Google Scholar
  24. 24.
    M. E. Kapovich, “Some properties of developments of conformal structures on threedimensional manifolds,” Dokl. akad. Nauk SSSR,292, No. 4, 807–810 (1987).Google Scholar
  25. 25.
    D. McCullough and A. Miller, “Manifold covers of 3-orbifolds with geometric pieces,” Norman, Okl. (1987) (University of Oklahoma/Preprint).Google Scholar
  26. 26.
    N. A. Gusevskii and M. E. Kapovich, “Conformal structures on three-dimensional manifolds,” Dokl. Akad. Nauk SSSR,290, No. 3, 537–541 (1986).Google Scholar
  27. 27.
    N. H. Kuiper, “On compact conformally Euclidean spaces of dimension >2,” Ann. Math.,52, No. 2, 478–490 (1950).Google Scholar
  28. 28.
    J. Kamishima, “Conformally flat manifolds whose development maps are not surjective,” Trans. Am. Math. Soc.,294, No. 2, 607–621 (1986).Google Scholar
  29. 29.
    M. E. Kapovich, “Conformally flat structures on three-dimensional manifolds,” Novosibirsk (1987) (Preprint/Academy of Sciences of the USSR, Siberian Branch, Institute of Mathematics, No. 17).Google Scholar

Copyright information

© Plenum Publishing Corporation 1990

Authors and Affiliations

  • M. É. Kapovich

There are no affiliations available

Personalised recommendations